What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Aug 26, 1:53 PM EST, 4 hours 1 minute earlier.
Area forecast discussion, Aug 26, 1:53 PM EST, 4 hours 1 minute before
Area Forecast Discussion
National Weather Service Boston/Norton MA
253 PM EDT Fri Aug 26 2022
.SYNOPSIS...
Scattered to widespread thunderstorms impact the region through
this evening. Behind a passing cold front, things turn drier
and cooler for this weekend as temperatures become more
seasonable. Heat and humidity returns next week with an
increasing risk of showers and thunderstorms late Tuesday into
Wednesday as a cold front approaches. This front should move
through sometime Wednesday night into Thursday, followed by
cooler and less humid conditions late next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
1:30 PM Update...
Thunderstorms have blossomed across central CT and western and
central MA over the last hour. It is anticipated that the
coverage of these storms will continue to increase over the next
2-3 hours as they continue to build east. The forecast remains
on track from the last update. The prevailing hazards continue
to be the potential for urban and poor drainage flooding in
training storms, and gusty winds in the strongest cells.
As predicted, thunderstorms have begun to form across our
western zones; mainly southeast MA and north-central CT. This
first pulse of storms will eventually give way to the convective
line preceding a cold front that is currently working its way
southeast into our area from central New York. While some of our
traditional parameters seem a bit sub par this afternoon, with
surface CAPE around 1000J/kg, strong dynamics in the form of a
prefrontal trough should continue to support storm formation
through the evening. Low level lapse rates will increase to
between 8 and 8.5C/km this afternoon while MLCAPE values surge
towards 2000J/kg, especially across interior MA and CT; this is
coupled with effective shear nearing 35 kt.
Slow moving storms look to back build towards the better
instability this afternoon, which is likely to result in
training storms. Given that PWATs generally surge towards a
healthy value of 1.5, and moisture is advecting into our region
from the warm ocean waters on southwest flow, storms should be
able to tap into ample moisture. Much like earlier in the week,
training and/or stationary cells may produce QPF totaling 2"+.
Urban and poor drainage flooding is the greatest concern this
afternoon and early evening. Should cells set up over our urban
centers, such as Worcester and Hartford, flooding will be of
greater magnitude compared to cells setting up over rural areas.
Gusty winds are also of concern today. A weak, but present, low
level jet develops across eastern MA and RI this afternoon,
with 925mb winds around 30-35 kt. It is not unlikely that some
of these winds are brought to the surface, with higher gusts
likely in strong/severe thunderstorms.
Overall storms will continue to track from west to east through
about 06Z, losing most of their punch after about 02Z this
evening; with storms expected to clear the Boston area around
that time. Some patchy fog may develop this evening due to
residual moisture in the wake of passing thunderstorms as winds
go near calm. Dewpoints will be slow to drop behind the cold
front as well, with conditions remaining rather mild overnight,
generally in the low to mid 60s. Low temperatures will be
bounded by dewpoints overnight as skies begin to clear.
&&
.SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/...
Saturday and Saturday night will feature much drier conditions,
although there is slight risk of showers across RI, eastern CT,
and the Blackstone Valley in MA Saturday afternoon. There will
be cloudiness mixed in with breaks of sunshine across our
eastern zones, while our western zones break out into more sun
as high pressure builds in from the west. As a result, our
highest temperatures will be across the CT River Valley, where
they reach into the low 80s, compared to our eastern zones
where temps climb into the upper 70s. Overall, quite seasonable
for late August. Temperatures Saturday evening will dip back
into the 60s, again bounded by dewpoints, as winds shift to the
E/NE, generally below 10kt.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
Highlights...
* Mainly dry and seasonably warm Sunday
* Heat and humidity returns early next week
* Increasing risk of showers/thunderstorms late Tue into Wed
* Cooler and less humid late next week
Latest guidance suite has come into better agreement for the
overall synoptic pattern for the middle to late next week. There
are still some timing differences which warrant concern about
the specific timing of a cold front late next week. The timing
has slowed the arrival of a cold front, leading to a low risk
for lingering showers into Thursday.
An offshore high pressure should dominate our weather into early
next week. Much of our region will remain dry, although there is
a low risk for a few isolated afternoon or showers since this
high pressure will not be directly overhead. A greater risk for
showers and thunderstorms is expected towards the middle of next
week as a cold front first approaches, then moves through
southern New England. Given the uncertainty in the timing,
stayed closer to the NationalBlend ensemble solution for
temperatures and rainfall chances late next week.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
Forecaster Confidence Levels:
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.
Friday Night...High confidence in trends, moderate in exact
timing.
Thunderstorms will continue to increase in coverage Friday
afternoon and evening. VCTS and TSRA is likely to occur between
18Z and 00Z, earliest west and latest east, across all terminals
away from Cape Cod and the Islands; this include BOS and BDL.
Gusty winds are also likely in the strongest thunderstorms with
winds gusting up to 30 kt possible. A wind shift from the S/SW
to the W/NW is expected behind the passing storms, becoming
light overnight. VFR generally expected behind the front, but
MVFR/IFR possible along coastal and northern MA terminals if
residual moisture allows fog to develop.
Saturday...MVFR/IFR possible around 12Z Saturday as lingering
fog dissipates. VFR anticipated for much of the day Saturday.
Winds become Northerly, generally below 10kt but gusts to 15 kt
possible across the islands.
VFR. Northwest winds becoming north/northeasterly.
KBOS...Moderate confidence in TAF. VCTS/TSRA likely through 00Z
this evening. S/SW winds, around 10 kt may gust to 30 kt in
thunderstorms. Mainly VFR with a chance for MVFR conditions if
patchy fog develops after 02Z. Winds expected to switch from
the S/SW to the W/NW behind the frontal passage becoming light
overnight. Winds become N, generally less than 10 kt, on
Saturday.
KBDL...High confidence in TAF. VCTS/TSRA likely through about
23Z. S/SW winds, around 10 kt may gust to 30 kt in
thunderstorms. Winds expected to switch from the S/SW to the
W/NW behind the frontal passage becoming light overnight. Winds
become N, generally less than 10 kt, on Saturday.
Outlook /Sunday through Tuesday/...
Saturday Night through Monday Night: VFR.
Tuesday: VFR. Breezy. Slight chance SHRA.
&&
.MARINE...
Forecaster Confidence Levels:
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.
Tonight...
Winds weaken and shift to the west/northwest behind a passing cold
front. Seas stay at modest heights below SCA thresholds.
Tomorrow...
Tranquil conditions expected over the coastal waters Saturday as
high pressure builds in from the west. Winds shift from northwest to
northeast. Seas gradually subsiding to 2 to 3 feet over the outer
zones.
Outlook /Sunday through Tuesday/...
Saturday Night through Sunday: Winds less than 25 kt.
Sunday Night: Winds less than 25 kt. Patchy fog.
Monday through Tuesday: Winds less than 25 kt.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...None.
&&
SYNOPSIS...Belk/KS
NEAR TERM...KS
SHORT TERM...KS
LONG TERM...Belk
AVIATION...Belk/KS
MARINE...Belk/KS
Hazardous weather outlook, Aug 26, 3:09 PM EST, 2 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
409 PM EDT Fri Aug 26 2022
CTZ002>004-MAZ002>016-026-RIZ001>004-006-008-272015-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Middlesex MA-
Northwest Providence RI-Southeast Providence RI-Western Kent RI-
Eastern Kent RI-Washington RI-Block Island RI-
409 PM EDT Fri Aug 26 2022
...SEVERE THUNDERSTORM WATCH 523 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, northeastern Massachusetts,
western Massachusetts, northern Rhode Island and southern Rhode
Island.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MAZ017>024-RIZ005-007-272015-
Northern Bristol MA-Western Plymouth MA-Eastern Plymouth MA-
Southern Bristol MA-Southern Plymouth MA-Barnstable MA-Dukes MA-
Nantucket MA-Bristol RI-Newport RI-
409 PM EDT Fri Aug 26 2022
This Hazardous Weather Outlook is for southeastern Massachusetts,
northern Rhode Island and southern Rhode Island.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ230>236-250-251-254>256-272015-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
409 PM EDT Fri Aug 26 2022
This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ237-272015-
Block Island Sound-
409 PM EDT Fri Aug 26 2022
...SEVERE THUNDERSTORM WATCH 523 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for Rhode Island coastal waters.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo
For the latest updates...please visit our webpage at
www.weather.gov/boston
You can follow us on Facebook at
www.facebook.com/NWSBoston
You can follow us on Twitter at
@NWSBoston
In the hours before
Local storm report, Aug 26, 2:58 PM EST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
358 PM EDT FRI AUG 26 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG LEICESTER 42.25N 71.90W
08/26/2022 WORCESTER MA FIRE DEPT/RESCUE
TREES DOWN ON RAWON AT BBURNCOAST STREET,
TREE DOWN ON WIRE CHAPEL STREET.
0325 PM TSTM WND DMG WORCESTER 42.27N 71.81W
08/26/2022 WORCESTER MA AMATEUR RADIO
TREE DOWN CLOSING ROAD ON LOVELL SREET.
POWER LINES DOWN ON BOSTON AVE.
0340 PM TSTM WND DMG 2 WNW BURLINGTON 41.78N 73.01W
08/26/2022 HARTFORD CT PUBLIC
TREE AND WIRES DOWN; ON SMITH LANE AT
INTERSECTION OF RT. 4.
&&Local storm report, Aug 26, 3:25 PM EST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
425 PM EDT FRI AUG 26 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 1 S BOYLSTON 42.34N 71.73W
08/26/2022 WORCESTER MA PUBLIC
REPORTED BY TRAINED SPOTTER.
0320 PM TSTM WND DMG WORCESTER 42.27N 71.81W
08/26/2022 WORCESTER MA AMATEUR RADIO
TREE DOWN ON HOUSE AT LUDLOW AND MAIN
STREET.
0320 PM TSTM WND DMG WORCESTER 42.27N 71.81W
08/26/2022 WORCESTER MA AMATEUR RADIO
TREES DOWN ON GODDARD DRIVE, SCANDANAVIA AVE
AND MAIN STREET.
0320 PM TSTM WND DMG LEICESTER 42.25N 71.90W
08/26/2022 WORCESTER MA FIRE DEPT/RESCUE
TREES DOWN ON RAWON AT BBURNCOAST STREET,
TREE DOWN ON WIRE CHAPEL STREET.
0325 PM TSTM WND DMG WORCESTER 42.27N 71.81W
08/26/2022 WORCESTER MA AMATEUR RADIO
TREE DOWN CLOSING ROAD ON LOVELL SREET.
POWER LINES DOWN ON BOSTON AVE.
0410 PM TSTM WND DMG NATICK 42.28N 71.35W
08/26/2022 MIDDLESEX MA AMATEUR RADIO
TREE DOWN ON HOUSE ON FROST STREET, WIRES
DOWN ON PERRY STREET.
0317 PM TSTM WND DMG WARE 42.25N 72.25W
08/26/2022 HAMPSHIRE MA ASOS
SEVERAL TREES DOWN ON PLAINS ROAD.
0340 PM TSTM WND DMG 2 WNW BURLINGTON 41.78N 73.01W
08/26/2022 HARTFORD CT PUBLIC
TREE AND WIRES DOWN; ON SMITH LANE AT
INTERSECTION OF RT. 4.
0350 PM TSTM WND DMG 1 NE BURLINGTON 41.78N 72.95W
08/26/2022 HARTFORD CT PUBLIC
TREE DOWN AND PRIMARY WIRES DOWN AT VINEYARD
RD AND BELDEN RD.
0350 PM TSTM WND DMG 2 SW CANTON 41.80N 72.93W
08/26/2022 HARTFORD CT PUBLIC
POLE SNAPPED AND WIRES DOWN ON SANDBANK HILL
RD AND CLAIRE HILL ROAD.
&&Special weather statement, Aug 26, 4:37 PM EST, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
537 PM EDT Fri Aug 26 2022
CTZ004-MAZ017-020-RIZ001>005-007-262230-
Windham CT-Southern Bristol MA-Northern Bristol MA-
Northwest Providence RI-Bristol RI-Eastern Kent RI-Western Kent RI-
Newport RI-Southeast Providence RI-
537 PM EDT Fri Aug 26 2022
...A strong thunderstorm will impact portions of east central
Windham, west central Bristol, northeastern Newport, northern Kent,
Providence and Bristol Counties through 630 PM EDT...
At 535 PM EDT, Doppler radar was tracking a strong thunderstorm over
Foster, or 10 miles northwest of Coventry, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Strong winds could cause minor damage such as downed
branches. Little to no impact from hail is expected.
Locations impacted include...
Providence, Fall River, Warwick, Cranston, Pawtucket, Taunton, East
Providence, Coventry, Cumberland, North Providence, West Warwick,
Johnston, Bristol, Attleboro, Smithfield, Lincoln, Central Falls,
Norton, Somerset and Killingly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. For your
safety, go indoors or to your vehicle.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
northern Connecticut...and Rhode Island.
&&
LAT...LON 4166 7120 4171 7116 4171 7121 4173 7122
4170 7124 4172 7126 4167 7124 4168 7130
4171 7129 4172 7134 4179 7137 4176 7139
4173 7138 4172 7136 4169 7137 4168 7141
4174 7184 4192 7183 4192 7106 4165 7109
TIME...MOT...LOC 2135Z 274DEG 24KT 4183 7174
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BelkSpecial weather statement, Aug 26, 4:50 PM EST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
550 PM EDT Fri Aug 26 2022
CTZ004-RIZ001>004-006-007-262230-
Windham CT-Northwest Providence RI-Washington RI-Eastern Kent RI-
Western Kent RI-Newport RI-Southeast Providence RI-
550 PM EDT Fri Aug 26 2022
...A strong thunderstorm will impact portions of southern Windham,
northeastern Washington, northwestern Newport, Kent and southern
Providence Counties through 630 PM EDT...
At 550 PM EDT, Doppler radar was tracking a strong thunderstorm over
Sprague, or near Jewett City, moving east at 40 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Strong winds could cause minor damage such as downed
branches. Little to no impact from hail is expected.
Locations impacted include...
Providence, Warwick, Cranston, Coventry, West Warwick, North
Kingstown, Windham, Plainfield, East Greenwich, Scituate, Brooklyn,
Hopkinton, Richmond, Exeter, West Greenwich, Jamestown, Canterbury,
Foster, Sterling and Hampton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
northern Connecticut...and Rhode Island.
&&
LAT...LON 4155 7179 4164 7179 4163 7196 4166 7215
4174 7215 4179 7138 4173 7139 4168 7137
4166 7134 4169 7145 4166 7144 4167 7143
4166 7141 4160 7141 4160 7137 4158 7145
4154 7143 4154 7140 4157 7137 4153 7134
TIME...MOT...LOC 2150Z 267DEG 34KT 4166 7205
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BelkLocal storm report, Aug 26, 5:13 PM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
613 PM EDT FRI AUG 26 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM TSTM WND GST WORCESTER AP 42.27N 71.87W
08/26/2022 M57 MPH WORCESTER MA ASOS
0315 PM TSTM WND DMG 1 S BOYLSTON 42.34N 71.73W
08/26/2022 WORCESTER MA PUBLIC
REPORTED BY TRAINED SPOTTER.
0320 PM TSTM WND DMG LEICESTER 42.25N 71.90W
08/26/2022 WORCESTER MA FIRE DEPT/RESCUE
TREES DOWN ON RAWON AT BURNCOAST STREET,
TREE DOWN ON WIRE CHAPEL STREET.
0320 PM TSTM WND DMG WORCESTER 42.27N 71.81W
08/26/2022 WORCESTER MA AMATEUR RADIO
TREES DOWN ON GODDARD DRIVE, SCANDANAVIA AVE
AND MAIN STREET.
0320 PM TSTM WND DMG WORCESTER 42.27N 71.81W
08/26/2022 WORCESTER MA AMATEUR RADIO
TREE DOWN ON HOUSE AT LUDLOW AND MAIN
STREET.
0325 PM TSTM WND DMG WORCESTER 42.27N 71.81W
08/26/2022 WORCESTER MA AMATEUR RADIO
TREE DOWN CLOSING ROAD ON LOVELL SREET.
POWER LINES DOWN ON BOSTON AVE.
0453 PM HEAVY RAIN 3 SW AUBURN 42.17N 71.87W
08/26/2022 M1.61 INCH WORCESTER MA PUBLIC
0437 PM HEAVY RAIN 1 SE BRAINTREE 42.19N 70.98W
08/26/2022 M0.80 INCH NORFOLK MA PUBLIC
0536 PM HEAVY RAIN 3 N WEYMOUTH 42.24N 70.95W
08/26/2022 M0.78 INCH NORFOLK MA PUBLIC
0342 PM TSTM WND DMG FRAMINGHAM 42.31N 71.44W
08/26/2022 MIDDLESEX MA LAW ENFORCEMENT
TREE DOWN ONJAMES STREET.
0410 PM TSTM WND DMG NATICK 42.28N 71.35W
08/26/2022 MIDDLESEX MA AMATEUR RADIO
TREE DOWN ON HOUSE ON FROST STREET, WIRES
DOWN ON PERRY STREET.
0317 PM TSTM WND DMG WARE 42.25N 72.25W
08/26/2022 HAMPSHIRE MA ASOS
SEVERAL TREES DOWN ON PLAINS ROAD.
0345 PM TSTM WND DMG EASTFORD 41.90N 72.08W
08/26/2022 WINDHAM CT AMATEUR RADIO
WIRES DOWN ON LAKE ROAD.
0245 PM TSTM WND DMG 2 ENE WINDSOR LOCKS 41.94N 72.61W
08/26/2022 HARTFORD CT LAW ENFORCEMENT
IN EAST WINDSOR A TREE DOWN ON A HOUSE ON
PLEASANT STREET.
0340 PM TSTM WND DMG 2 WNW BURLINGTON 41.78N 73.01W
08/26/2022 HARTFORD CT PUBLIC
TREE AND WIRES DOWN; ON SMITH LANE AT
INTERSECTION OF RT. 4.
0350 PM TSTM WND DMG 2 SW CANTON 41.80N 72.93W
08/26/2022 HARTFORD CT PUBLIC
POLE SNAPPED AND WIRES DOWN ON SANDBANK HILL
RD AND CLAIRE HILL ROAD.
0350 PM TSTM WND DMG 1 NE BURLINGTON 41.78N 72.95W
08/26/2022 HARTFORD CT PUBLIC
TREE DOWN AND PRIMARY WIRES DOWN AT VINEYARD
RD AND BELDEN RD.
0353 PM TSTM WND DMG EAST GRANBY 41.93N 72.72W
08/26/2022 HARTFORD CT LAW ENFORCEMENT
IN EAST GRANBY, TREES WERE DOWN ON POWER
LINES ON HOLCOMB STREET. ALSO, TREES WERE
DOWN ON METACOMET DRIVE AND POND LANE.
REPORTS PER CT STATE POLICE.
0402 PM TSTM WND DMG 4 WNW ELLINGTON 41.91N 72.53W
08/26/2022 HARTFORD CT LAW ENFORCEMENT
IN EAST WINDSOR NUMEROUS TREES AND WIRES
WERE DOWN, PARTICULARLY IN BROAD BROOK
SECTION OF TOWN. THE DAMAGE OCCURRED FROM
402 TO 426 PM.
0426 PM FLOOD 2 SSW EAST GRANBY 41.91N 72.73W
08/26/2022 HARTFORD CT PUBLIC
STREET/ROAD FLOODING; STREET/ROAD CLOSED;
VEHICLES STRANDED.
0428 PM TSTM WND DMG 2 SSW EAST GRANBY 41.91N 72.73W
08/26/2022 HARTFORD CT PUBLIC
REPORT FROM MPING: 3-INCH TREE LIMBS BROKEN;
POWER POLES BROKEN.
&&Special weather statement, Aug 26, 5:38 PM EST, 16 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
638 PM EDT Fri Aug 26 2022
MAZ020-RIZ003>007-262345-
Southern Bristol MA-Bristol RI-Washington RI-Eastern Kent RI-
Western Kent RI-Newport RI-
638 PM EDT Fri Aug 26 2022
...A strong thunderstorm will impact portions of south central
Bristol, northern Washington, Newport, southern Kent and southeastern
Bristol Counties through 745 PM EDT...
At 638 PM EDT, Doppler radar was tracking a strong thunderstorm over
Exeter, or 7 miles south of Coventry, moving east at 30 mph. Other
strong storms were near Norwich, moving east.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Strong winds could cause minor damage such as downed
branches. Minor damage to outdoor objects is possible.
Locations impacted include...
Fall River, Warwick, Coventry, South Kingstown, North Kingstown,
Newport, Bristol, Portsmouth, Middletown, Narragansett, Tiverton,
Westport, East Greenwich, Hopkinton, Charlestown, Richmond, Exeter,
West Greenwich, Jamestown and Little Compton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
Rhode Island.
&&
LAT...LON 4167 7177 4165 7135 4167 7139 4168 7139
4168 7137 4162 7126 4167 7131 4168 7123
4164 7121 4168 7119 4168 7108 4151 7110
4146 7117 4164 7123 4148 7124 4145 7131
4145 7180
TIME...MOT...LOC 2238Z 268DEG 26KT 4159 7166
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Field